- The number ONE reason why we get ulcers: It is caused by an infection, a germ (bacterium) called Helicobacter pylori (H. pylori)
- The Number TWO reason is NSAIDS - anti-inflammatory used to treat pain and inflammation due to arthritis.
I discontinued the NSAID and I feel better, other than the aches and pains. I don't believe there is anything he can give me, for those aches and pains, that wouldn't hurt my stomach. So I am on my own. I am going in, just to get it on record.
NSAIDS are killer for our stomachs. They may be fine for a few years and then, all of a sudden, you're having pain. My Theory, is, it quietly EATS away the stomach lining for years and finally hits that spot in the stomach, that has no protective barrier. Once that barrier is gone, everything will bother your tummy.
From what I have read, they may need to do Gastroscopy (endoscopy) This test can confirm a stomach ulcer. In this test a doctor looks inside your stomach by passing a thin, flexible telescope down your gullet (oesophagus). They can see any inflammation or ulcers. I am PRAYING to God, they don't do this on me. I am gaggly. They would need to totally put me out. Or I will gag. You need to swallow this tube. I can barely swallow a pill.
If the Doctor suspects a bacterium - there is a test for that and then a antibiotic is prescribed.
If it is from the NSAIDs and the Gastroscopy confirms inflammation, They will prescribe an acid-suppressing med; They include esomeprazole, lansoprazole, omeprazole, pantoprazole and rabeprazole, and come in various brand names.
I figure, he will tell me I am permanently OFF the anti-inflammatory and I need to stay on the NERD meds (omeprazole) indefinitely.
Happy New Year to me.
- The Doctor gave me a little over 1 month's supply of a stronger acid-suppressing medicine.
- OFF the NSAID
He told me, for my aches and pains, to use Extra-strength Tylenol - up to 8 a day is safe for my stomach. While it is NOT a NSAID, it can help with some of the aches and pains.